MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the pump showed two errors; 'clutch/plunger level".9840ml; and "system failure-primary audible alarm." there was no patient involvement.
 
Additional Manufacturer Narrative
One device was returned for repair with complaint concerning an error message.Review of service history found no repairs in the last 13 months.Alarm history reviewed and found no errors other than primary customers complaint.Visual/functional testing was performed.The pump¿s bottom case was cracked and replaced.The error displayed was a pharmguard error.The error was attributed to the memory alarm history needing to be dumped onto pharmguard to free up space on the eeprom.A third-party battery was also found and replaced.The pump shipped with 5.0.0 and was updated to 6.0.3.The pump passed all performance verification testing.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20857562
Report Number3012307300-2024-14456
Device Sequence Number19851022
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)160614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown